Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 294, NWS North Platte, NE

August 9, 2014Cherry County, Hooker County, Thomas County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2014, 1:52 PM MDT for Cherry County, Hooker County, Thomas County, Nebraska. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2014, 1:52 PM MDT (19:52 UTC)
Expired
Aug 9, 2014, 2:30 PM MDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Cherry County, NE, Hooker County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 13 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 2:26 PM MDTHAIL 2.758 S Seneca, NEGOLFBALL TO BASEBALL HAIL AT TIME OF REPORT...ALONG WITH VERY HEAVY RAIN.
Aug 9, 2:35 PM MDTHAIL 2.758 S Seneca, NEBASEBALL SIZED HAIL OCCURRED AGAIN AT 335 PM CDT. VERY HEAVY RAIN STILL OCCURRING. GROUND COMPLETELY WHITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
996 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WUUS53 KLBF 091952
SVRLBF
NEC031-091-171-092030-
/O.NEW.KLBF.SV.W.0294.140809T1952Z-140809T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
252 PM CDT SAT AUG 9 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
  WESTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 330 PM CDT/230 PM MDT/

* AT 251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  SENECA...AND MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  NORWAY.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 193 AND 208.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4216 10060 4179 10060 4182 10089 4212 10090
TIME...MOT...LOC 1952Z 268DEG 7KT 4195 10082

HAIL...1.25IN
WIND...60MPH

$$

TAYLOR
1 follow-up statement
798 
WWUS53 KLBF 092017
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CDT SAT AUG 9 2014

NEC031-091-171-092030-
/O.CON.KLBF.SV.W.0294.000000T0000Z-140809T2030Z/
HOOKER NE-THOMAS NE-CHERRY NE-
317 PM CDT SAT AUG 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CHERRY...WESTERN THOMAS AND NORTHEASTERN HOOKER COUNTIES UNTIL 330 PM
CDT/230 PM MDT/...

AT 316 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
SENECA...AND MOVING EAST AT 5 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NORWAY.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 193 AND 208.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4216 10060 4179 10060 4182 10089 4212 10090
TIME...MOT...LOC 2018Z 290DEG 6KT 4196 10078

HAIL...1.25IN
WIND...60MPH

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:36 PM MDT, 16 minutes earlier.

Area forecast discussion, Aug 9, 1:36 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
236 PM CDT SAT AUG 9 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 235 PM CDT SAT AUG 9 2014

A VERY MOIST ATMOSPHERE IS IN PLACE ACROSS THE REGION THIS
AFTERNOON. H850 MB DEW POINTS ARE RUNNING IN THE 15C TO 17C RANGE
WITH PWATS 1.25 TO 1.50 INCHES. INSTABILITY IS INCREASING THIS
AFTERNOON...WITH SURFACE BASED CAPE VALUES NOW APPROACHING 3500 J/KG
ACROSS THE SANDHILLS INTO SOUTHWEST NEBRASKA. THE FLOW ALOFT IS
RELATIVELY WEAK...WITH THE MERRIMAN PROFILER INDICATING WEST TO
SOUTHWEST WINDS RIGHT AROUND 25 KTS FROM 4KM TO 10KM.

ASCENT WILL OVERSPREAD THE AREA LATE THIS AFTERNOON IN ASSOCIATION
WITH THE WYOMING SHORTWAVE...AND SCATTERED THUNDERSTORMS WILL RESULT.
STORMS SHOULD FOCUS ALONG A SURFACE TROUGH ACROSS FAR WESTERN
NEBRASKA...BECOMING MORE NUMEROUS AS THEY TRACK TOWARD SOUTHWEST AND
CENTRAL NEBRASKA THIS EVENING. DUE TO THE RATHER WEAK FLOW ALOFT AM
NOT ANTICIPATING WIDESPREAD SEVERE STORMS...BUT SOME STORM
ORGANIZATION AND AT LEAST ISOLATED SEVERE STORMS WILL BE POSSIBLE.
HEAVY RAIN WILL ALSO BE POSSIBLE DUE TO THE HIGH AMOUNTS OF MOISTURE
IN THE ATMOSPHERE.

A COLD FRONT WILL CROSS THE AREA LATE TONIGHT WITH NORTH WINDS
EXPECTED SUNDAY. HIGH TEMPERATURES BEHIND THE FRONT WILL NOT BE MUCH
COOLER THAN TODAY...BUT SOME COOLER AIR ALOFT WILL BE CROSSING THE
AREA AND MAY RESULT IN A FEW SHOWERS OR WEAK
THUNDERSTORMS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 235 PM CDT SAT AUG 9 2014

SUNDAY NIGHT THROUGH TUESDAY...

SURFACE HIGH PRESSURE AND MAINLY CLEAR SKIES WILL BRING LOWS INTO
THE UPPER 50S MOST AREAS FOR SUNDAY NIGHT. THEN FOR MONDAY...SURFACE
HIGH PRESSURE WILL RESIDE ACROSS THE NRN PLAINS WITH LIGHT NORTHEAST
TO EAST WINDS DEVELOPING. FLOW WILL BE NORTHWEST ALOFT AND A DRY
FORECAST...ALTHOUGH CANNOT RULE OUT A FEW SHOWERS OR THUNDERSTORMS
FOR SHERIDAN AND WESTERN CHERRY COUNTY IN THE LEE OF THE BLACK HILLS
REGION.

ON MONDAY NIGHT...SURFACE HIGH PRESSURE WILL SETTLE OVER CENTRAL AND
EASTERN NEBRASKA. THIS WILL BRING COOLER LOWS IN THE MID AND UPPER
50S. BOUNDARY LAYER MOISTURE INCREASE NORTH ALONG THE CENTRAL HIGH
PLAINS TO BRING TO POTENTIAL FOR STRATUS AND/OR FOG TO WESTERN
AREAS. WILL NOT INCLUDE IN GRIDS ATTM. FOR TUESDAY...TEMPERATURES
WILL HEAT UP ACROSS THE HIGH PLAINS OF ERN CO...SERN WY AND NEBR
PNHDL AS H85 TEMPS RISE TO 28-30C. ACROSS WRN NEBR HIGHS NEAR 80
EAST TO NEAR 90 FAR WESTERN ZONES.

TUESDAY NIGHT THROUGH SATURDAY...

TO BEGIN THIS PERIOD...AN UPPER TROUGH WILL EXTEND ALONG THE COAST
OF BRITISH COLUMBIA SOUTH ALONG THE WEST COAST AS AN UPPER RIDGE
EXTENDS OVER THE ROCKY MOUNTAINS.  WHILE A FEW ELEVATED THUNDERSTORM
MIGHT DEVELOP TUESDAY NIGHT AS A WARM FRONT ALOFT LIFTS NORTHEAST
AND LOW LIL JET DEVELOPS...MODELS NO LONGER SUPPORTIVE TO CONTINUE
MENTION. THE UPPER RIDGE WILL MOVE INTO THE CENTRAL CONUS WEDNESDAY
BRINGING WARMER TEMPERATURES IN THE LOWER 90S ACROSS THE WESTERN
ZONES. MEANWHILE AN UPPER TROUGH WILL EXTEND FROM HUDSON BAY INTO
THE EASTERN GREAT LAKES AND NEW ENGLAND.

A RIDGE RUNNER MCS(S) WILL LIKELY OCCUR WEDNESDAY NIGHT ACROSS
PORTIONS OF THE DAKOTAS AND NEBRASKA. THE 12Z GFS HAS THE STRONGEST
SIGNAL FOR THIS TO OCCUR IN NEBRASKA FOLLOWED BY THE GEM. THE UPPER
RIDGE TO FLATTEN OUT THURSDAY..FOLLOWED BY AN UPPER TROUGH MOVING
INTO THE CENTRAL AND/OR NORTHERN PLAINS FRIDAY INTO SATURDAY. THIS
WILL BRING AT LEAST A 20 TO 30 PERCENT CHANCE FOR THUNDERSTORMS
THROUGH THE PERIOD. HIGHS MAINLY MID/UPPER 80S THURSDAY AND FRIDAY
TO THE LOWER/MID 80S SATURDAY. THE 12Z ECMWF DOES KEEP THE UPPER
TROUGH CONFINED TO THE NRN PLAINS SATURDAY WHILE THE 12Z GFS IS
FASTER AND FURTHER SOUTH INTO THE CENTRAL PLAINS. A DRIER FORECAST
AND HOTTER TEMPERATURES ARE POSSIBLE FROM THE ECMWF.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1244 PM CDT SAT AUG 9 2014

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
SANDHILLS REGION THIS AFTERNOON AHEAD OF AN UPPER LEVEL
DISTURBANCE APPROACHING FROM WYOMING. THESE STORMS WILL BECOME
MORE NUMEROUS AS THEY TRACK SOUTHEAST INTO CENTRAL AND SOUTHWEST
NEBRASKA THIS EVENING. IFR LIKELY IN AND NEAR THE THE STORMS DUE
TO EXPECTED LOW VISIBILITY FROM HEAVY RAINFALL. WINDS WILL BE
VARIABLE AND GUSTY NEAR THE STORMS...OTHERWISE EXPECT WINDS TO BE
GENERALLY LESS THAN 15 KTS. PATCHY STRATUS AND LOCALIZED IFR
CONDITIONS MAY DEVELOP LATER TONIGHT WITH ABUNDANT LOW LEVEL
MOISTURE IN THE AREA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TAYLOR
LONG TERM...ROBERG
AVIATION...TAYLOR
Hazardous weather outlook, Aug 9, 9:00 AM MDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 AM CDT SAT AUG 9 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-101500-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1000 AM CDT SAT AUG 9 2014 /900 AM MDT SAT AUG 9 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING IN CENTRAL AND WESTERN NEBRASKA...GENERALLY SOUTH OF
HIGHWAY 20. THUNDERSTORMS ARE MOST LIKELY TO DEVELOP OVER THE
WESTERN NEBRASKA SANDHILLS BY MID AFTERNOON AND TRACK SOUTHEAST
THROUGH THIS EVENING. STORMS THAT DEVELOP WILL HAVE THE POTENTIAL
TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH EARLY AFTERNOON.

THERE IS A POSSIBILITY OF THUNDERSTORMS EACH AFTERNOON AND
EVENING WEDNESDAY THROUGH FRIDAY AS A WEAK STATIONARY FRONT
CONTINUES ON THE HIGH PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MARTIN

In the hours before

Special weather statement, Aug 9, 8:17 AM MDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
917 AM CDT SAT AUG 9 2014

NEZ028-029-091500-
GARFIELD NE-WHEELER NE-
917 AM CDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER AND SOUTHERN
GARFIELD COUNTIES UNTIL 1000 AM CDT...

AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT HARTSUFF STATE PARK...OR 5 MILES EAST
OF BURWELL...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ERICSON...

TAYLOR
Special weather statement, Aug 9, 8:20 AM MDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
920 AM CDT SAT AUG 9 2014

NEZ027-028-038-091500-
CUSTER NE-GARFIELD NE-LOUP NE-
920 AM CDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUP...SOUTHWESTERN
GARFIELD AND NORTHEASTERN CUSTER COUNTIES UNTIL 1000 AM CDT...

AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SARGENT...OR 5 MILES SOUTH OF TAYLOR...
MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BURWELL...
  BIG OAK CANYON...
  KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...
  VIRGINIA SMITH DAM...

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 112 AND 125.

TAYLOR
Local storm report, Aug 9, 8:29 AM MDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 AM CDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     HAIL             1 E BURWELL             41.78N 99.11W
08/09/2014  E1.00 INCH       GARFIELD           NE   NWS EMPLOYEE

&&

MARTIN
Special weather statement, Aug 9, 8:53 AM MDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 AM CDT SAT AUG 9 2014

NEZ028-029-091545-
GARFIELD NE-WHEELER NE-
953 AM CDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND SOUTHEASTERN
GARFIELD COUNTIES UNTIL 1045 AM CDT...

AT 951 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF ERICSON...OR 16 MILES EAST OF
BURWELL...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ERICSON...
  BARTLETT...
  PIBEL LAKE STATE RECREATION AREA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Aug 9, 11:26 AM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1226 PM CDT SAT AUG 9 2014

NEZ028-029-091815-
GARFIELD NE-WHEELER NE-
1226 PM CDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND SOUTHEASTERN
GARFIELD COUNTIES UNTIL 115 PM CDT...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ERICSON...OR 22 MILES EAST OF BURWELL...
MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ERICSON...
  PIBEL LAKE STATE RECREATION AREA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Aug 9, 1:43 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
243 PM CDT SAT AUG 9 2014

NEZ005-024-025-094-092030-
EASTERN CHERRY NE-HOOKER NE-THOMAS NE-WESTERN CHERRY NE-
243 PM CDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...NORTHWESTERN
THOMAS AND NORTHEASTERN HOOKER COUNTIES UNTIL 330 PM CDT/230 PM
MDT/...

AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF SENECA...OR 12 MILES SOUTHEAST
OF MULLEN...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  THEDFORD...
  SENECA...
  NORWAY...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 146 AND 159.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 191 AND 214.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:29 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Loup, Thomas61 min
Aug 8, 6:36 PM MDTSevere Thunderstorm WarningLBFArthur, Deuel, Garden, Keith, Perkins54 min
Aug 8, 7:02 PM MDTSevere Thunderstorm WarningLBFCuster58 min
Aug 8, 7:24 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan51 min
Aug 8, 7:34 PM MDTSevere Thunderstorm WarningLBFLogan41 min
Aug 8, 7:45 PM MDTSevere Thunderstorm WarningLBFCuster45 min
Aug 8, 8:02 PM MDTSevere Thunderstorm WarningLBFChase, Hayes58 min
Aug 8, 8:31 PM MDTSevere Thunderstorm WarningLBFLogan, McPherson27 min
Aug 8, 8:49 PM MDTSevere Thunderstorm WarningLBFCuster56 min
Aug 8, 9:49 PM MDTFlash Flood WarningLBFCuster6 hr
Aug 9, 8:47 AM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup43 min
Aug 9, 2:29 PM MDTSevere Thunderstorm WarningLBFHooker, Thomas46 min
Aug 9, 3:14 PM MDTSevere Thunderstorm WarningLBFHooker, Thomas46 min
Aug 9, 3:59 PM MDTSevere Thunderstorm WarningLBFLogan, Thomas46 min
Aug 9, 4:04 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker41 min
Aug 9, 4:28 PM MDTSevere Thunderstorm WarningLBFCherry62 min
Aug 9, 4:38 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas52 min
Aug 9, 4:44 PM MDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker, McPherson61 min
Aug 9, 5:05 PM MDTTornado WarningLBFCuster, Lincoln, Logan25 min
Aug 9, 5:09 PM MDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson66 min
Aug 9, 5:25 PM MDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson65 min
Aug 9, 5:30 PM MDTSevere Thunderstorm WarningLBFCuster45 min
Aug 9, 5:30 PM MDTSevere Thunderstorm WarningLBFCherry60 min
Aug 9, 5:45 PM MDTSevere Thunderstorm WarningLBFSheridan45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.